Does anyone have EDS and Parkinson's? - Ehlers-Danlos Sup...

Ehlers-Danlos Support UK

2,778 members901 posts

Does anyone have EDS and Parkinson's?

earthdweller profile image
10 Replies

I have had EDS/hypermobility syndrome since 2001. And now I am experiencing many of the symptoms of Parkinson's, including internal tremors (which are mainly around my loosest joints), stiffness and rigidity, head/neck aches, a leg that feels disconnected and drags sometimes, losing facial expressions, and swallowing problems.

A lot of these things overlap with EDS symptoms, it's all very confusing and I'm not always sure which is which. Does anybody else have both of these disorders? Do you think that one could cause the other, or symptoms of the other?

10 Replies
Kelw1982 profile image
Kelw1982

All of those symptoms could be caused by the EDS. My husband has had similar problems and all of the doctors that he has told these symptoms to have never mentioned Parkinson's. The EDS specialist that he sees in London puts them all down to the condition as it affects such a wide spectrum of areas. Still, I'd see a specialist ASAP to make sure.

I hope things get better soon. Best wishes. Xx.

earthdweller profile image
earthdweller in reply to Kelw1982

Thank you. That's interesting, and I hope you get to see the specialist that you want for your husband. The reason my problems seem like Parkinson's is that the internal tremors I feel started out all on my right side. Although some are now migrating to my left also. That is a Parkinson's pattern. And also my mum has Parkinson's and started out with similar symptoms.

I realise that symptoms can be similar between these two conditions so I feel very confused. But thank you for your reply. It's interesting to hear about the doctors reaction to your husband's symptoms. I hope he also improves soon. x

Hrhs62 profile image
Hrhs62 in reply to Kelw1982

Hi, I was just wondering what consultant you have seen in London and if they specialise in EDS? Am struggling to find healthcare professionals near me, and I was hoping to get some recommendations.

Thanks 😊

DonnaldIW profile image
DonnaldIW

Disautonomia can be caused by EDS as well as Parkinsons. I sometimes get tremors from caffeine during a mast cell flare (if I have an infection). Have a look at MCAD and disautonomia. Antihistamines can help x

wishywashy profile image
wishywashy in reply to DonnaldIW

Donald have you a diagnosis for your mast cell problem, I am struggling to get anywhere with my rheumatologist or gp. Thanks in advance

Best wishes

Alex

DonnaldIW profile image
DonnaldIW in reply to wishywashy

Hi Alex, unfortunately I still don't have a firm diagnosis (my tryptase levels were normal but I was not having an attack at the time of testing). I was being treated for chronic urticaria but the drugs (fexofenadine) made my abdominal pain worse. I now suspect porphyria :-( My rheumatologist has given up as I don't have lupus or arthritis but I am seeing genetics next month. It may be worthwhile asking for a genetics referral x

earthdweller profile image
earthdweller

Thanks for that information DonnaldIW. The problem is that my (internal at the moment) tremors are mainly on my right side.

Would this be consistent with tremors caused by disautonomia? I have just started taking antihistamines for sinus problems, will see if I notice a difference with the tremors etc.. Thanks.

DonnaldIW profile image
DonnaldIW in reply to earthdweller

How are you doing now?

trekster22 profile image
trekster22

My grandmother has possible EDS (I was diagnosed 4 years ago and she doesn't see the point in being assessed) and Parkinsons.

wishywashy profile image
wishywashy

Eds causes a lot of tremors in my daughter, thankfully I don't suffer from these but I know how bad it can make you feel. Have you spoke to a Dr about your worries? M daughter was prescribed beta blockers before the tremors but we have been told by an eds specialist nurse that people with eds,pots etc should not take these as it can trigger problems with mast cells down the line! Take care and let me know how you go x

You may also like...